Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 11, NWS Charleston, WV

April 12, 2011Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this river flood warning at Apr 12, 2011, 9:06 AM EDT for Carter County, Greenup County, Kentucky. It took effect at Apr 12, 2011, 10:05 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 9:06 AM EDT (13:06 UTC)
In effect from
Apr 12, 2011, 10:05 AM EDT
Expired
Apr 13, 2011, 6:25 AM EDT
In force
20 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

Counties Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sandy River at Grayson (GYNK2).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03216500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WGUS41 KRLX 121306
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
906 AM EDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS... LITTLE SANDY RIVER...


AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

1.5 TO 2 INCHES OF RAINFALL OVERNIGHT AND THIS MORNING IS CAUSING RAPID RISES ALONG THE LITTLE SANDY RIVER. MORE RAINFALL IS EXPECTED TODAY...PUSHING THE LITTLE SANDY RIVER INTO FLOOD. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

KYC043-089-130106-
/O.NEW.KRLX.FL.W.0011.110412T1405Z-110413T1300Z/
/GYNK2.1.ER.110412T1405Z.110412T1800Z.110413T0700Z.NO/
906 AM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM TUESDAY THE STAGE WAS 19.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO BETWEEN 22 TO 24 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY WEDNESDAY.
* BACKWATER CAN BE EXPECTED ALONG STREAMS AND CREEKS DRAINING INTO THE RIVER.
* A CREST NEAR 24 FEET COMPARES TO A PREVIOUS CREST OF 25.1 FEET ON 
  JULY 21 2010.  

$$
9 follow-up statements
482 
WGUS41 KRLX 121309 CCA
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON  WV
906 AM EDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS... LITTLE SANDY RIVER...


AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

1.5 TO 2 INCHES OF RAINFALL OVERNIGHT AND THIS MORNING IS CAUSING
RAPID RISES ALONG THE LITTLE SANDY RIVER. MORE RAINFALL IS EXPECTED
TODAY...PUSHING THE LITTLE SANDY RIVER INTO FLOOD. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

KYC043-089-130106-
/O.NEW.KRLX.FL.W.0011.110412T1405Z-110413T1300Z/
/GYNK2.1.ER.110412T1405Z.110412T1800Z.110413T0700Z.NO/
906 AM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SANDY RIVER AT GRAYSON.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM TUESDAY THE STAGE WAS 19.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO BETWEEN 22 TO 24 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY WEDNESDAY.
* BACKWATER CAN BE EXPECTED ALONG STREAMS AND CREEKS DRAINING INTO THE RIVER.
* A CREST NEAR 24 FEET COMPARES TO A PREVIOUS CREST OF 25.1 FEET ON 
  JULY 21 2010.  

$$
389 
WGUS81 KRLX 121434
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1034 AM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

AROUND 2 INCHES OF RAINFALL OVERNIGHT AND THIS MORNING IS CAUSING
RAPID RISES ALONG THE LITTLE SANDY RIVER. MORE RAINFALL IS EXPECTED
LATER TODAY...CAUSING FLOODING ALONG THE LITTLE SANDY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

KYC043-089-122034-
/O.CON.KRLX.FL.W.0011.000000T0000Z-110413T1300Z/
/GYNK2.1.ER.110412T1400Z.110412T1800Z.110413T0700Z.NO/
1034 AM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT 10:00 AM TUESDAY THE STAGE WAS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...CONTINUE TO RISE TO BETWEEN 22 AND 24 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY.
* BACKWATER CAN BE EXPECTED ALONG STREAMS AND CREEKS DRAINING INTO THE RIVER.
* A CREST NEAR 24 FEET COMPARES TO A PREVIOUS CREST OF 25.1 FEET ON 
  JULY 21 2010.  

$$
979 
WGUS81 KRLX 121621
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1221 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

AROUND 2 INCHES OF RAINFALL OVERNIGHT AND THIS MORNING IS CAUSING
FLOODING ALONG THE LITTLE SANDY RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

KYC043-089-122221-
/O.EXT.KRLX.FL.W.0011.000000T0000Z-110413T1500Z/
/GYNK2.1.ER.110412T1400Z.110413T0000Z.110413T0900Z.NO/
1221 PM EDT TUE APR 12 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT 12:00 PM TUESDAY THE STAGE WAS 22.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO BETWEEN 23 AND 24 FEET
  BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY.
* BACKWATER CAN BE EXPECTED ALONG STREAMS AND CREEKS DRAINING INTO
  THE RIVER.
* A CREST NEAR 24 FEET COMPARES TO A PREVIOUS CREST OF 25.1 FEET ON 
  JULY 21 2010.  

$$
159 
WGUS81 KRLX 121849
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
249 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

KYC043-089-130049-
/O.CON.KRLX.FL.W.0011.000000T0000Z-110413T1500Z/
/GYNK2.1.ER.110412T1400Z.110413T0000Z.110413T0900Z.NO/
249 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT  2:00 PM TUESDAY THE STAGE WAS 22.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO BETWEEN 23 TO 23.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY.
* BACKWATER CAN BE EXPECTED ALONG STREAMS AND CREEKS DRAINING INTO
  THE RIVER.
* A CREST NEAR 23.5 FEET COMPARES TO A PREVIOUS CREST OF 25.1 FEET ON 
  JULY 21 2010.  

$$
243 
WGUS81 KRLX 122122
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
522 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN
MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 9 PM.. 
OR SOONER IF CONDITIONS CHANGE.

&&

KYC043-089-130322-
/O.CON.KRLX.FL.W.0011.000000T0000Z-110413T1500Z/
/GYNK2.1.ER.110412T1400Z.110413T0000Z.110413T0900Z.NO/
522 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT 5 PM TUESDAY THE STAGE WAS 23.4 FEET. 
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER IS NEAR CREST.  A CREST AROUND 23.5 FEET
  IS EXPECTED EARLY THIS EVENING. THE RIVER SHOULD
  FALL BELOW FLOOD STAGE EARLY WEDNESDAY.
* AT STAGES NEAR 23 FEET...LOW SPOTS ALONG ROUTE 773 AND JACKSON
  ROAD ALONG THE RIVER ARE AFFECTED.
* FOR COMPARISON...A HIGHER CREST OF 25.1 FEET OCCURRED LAST
  YEAR ON JULY 21ST.

$$

KTB
661 
WGUS81 KRLX 130024
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
824 PM EDT TUE APR 12 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN
MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED BY 2 AM...OR SOONER IF
CONDITIONS CHANGE.


&&

KYC043-089-130624-
/O.CON.KRLX.FL.W.0011.000000T0000Z-110413T1500Z/
/GYNK2.1.ER.110412T1400Z.110412T2300Z.110413T0900Z.NO/
824 PM EDT TUE APR 12 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT 8 PM TUESDAY THE STAGE WAS 23.46 FEET.  THE RIVER
  HAS CRESTED AT GRAYSON...AND WAS JUST BEGINNING
  TO RECEDE. THE CREST WAS AROUND 23.5 FEET NEAR 7 PM.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE 
  DURING WEDNESDAY MORNING.
* AT STAGES NEAR 23 FEET...LOW SPOTS ON ROUTE 773 AND JACKSON ROAD, 
  ALONG THE RIVER ARE FLOODED.
* FOR COMPARISON...A CREST OF 25.1 FEET OCCURRED ON JULY
  21 2010.

$$

KTB
811 
WGUS81 KRLX 130602
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
202 AM EDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM] 
OR SOONER IF CONDITIONS CHANGE.

&&

KYC043-089-131202-
/O.CON.KRLX.FL.W.0011.000000T0000Z-110413T1500Z/
/GYNK2.1.ER.110412T1400Z.110412T2300Z.110413T1217Z.NO/
202 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT  1:00 AM WEDNESDAY THE STAGE WAS 22.4 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND IS FORECAST TO FALL
  BELOW FLOOD STAGE LATER THIS MORNING.
* AT STAGES NEAR 23.0 FEET...LOW SPOTS ON ROUTE 773 AND JACKSON ROAD, 
  ALONG THE RIVER ARE FLOODED.
* A CREST NEAR 22.6 FEET COMPARES TO A PREVIOUS CREST OF 22.9 FEET ON 
  SEPTEMBER 9 2004.

$$
618 
WGUS81 KRLX 130954
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
554 AM EDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 9 AM 
OR SOONER IF CONDITIONS CHANGE.

&&

KYC043-089-131500-
/O.CON.KRLX.FL.W.0011.000000T0000Z-110413T1500Z/
/GYNK2.1.ER.110412T1400Z.110412T2300Z.110413T0939Z.NO/
554 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT  5:00 AM WEDNESDAY THE STAGE WAS 21.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE NEAR
  OR JUST AFTER DAWN THIS MORNING.
* AT STAGES NEAR 21.0 FEET...MOSTLY FARMLAND, A FEW OUT BUILDINGS, AND
  LOW SPOTS ON ROADS ALONG THE RIVER IN THE VICINITY OF GRAYSON, START TO
  FLOOD.
* A CREST NEAR  FEET COMPARES TO A PREVIOUS CREST OF 22.9 FEET ON 
  SEPTEMBER 9 2004.  

$$

TRM
876 
WGUS81 KRLX 131025
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
625 AM EDT WED APR 13 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...LITTLE 
SANDY RIVER.
  AT GRAYSON...
 
 AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...CARTER...GREENUP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

KYC043-089-131055-
/O.CAN.KRLX.FL.W.0011.000000T0000Z-110413T1500Z/
/GYNK2.1.ER.110412T1400Z.110412T2300Z.110413T0923Z.NO/
625 AM EDT WED APR 13 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SANDY RIVER AT GRAYSON.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 20.8 FEET. 
* FELL BELOW FLOOD STAGE AT  5:23 AM WEDNESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 16.3 FEET BY THURSDAY
  MORNING.
* A CREST NEAR  FEET COMPARES TO A PREVIOUS CREST OF 19.4 FEET ON 
  JANUARY 23 2006.  

$$

TRM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 12, 6:36 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 12, 6:36 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
636 AM EDT TUE APR 12 2011

.SYNOPSIS...
UPPER LEVEL LOW MOVES IN TONIGHT. ANOTHER LOW AND FRONTAL SYSTEM
FOR THE END OF THE WEEK AND THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEATHER TO REMAIN UNSETTLED IN THE NEAR TERM PERIOD. AT
07Z...FRONTAL BOUNDARY APPEARS TO BE EAST OF THE CWA...STRETCHED
ACROSS CENTRAL VA...WEST TOWARDS THE KY/TN BORDER. SURFACE LOW
PRESSURE APPEARS TO BE CENTERED OVER EASTERN KY AT 07Z. THIS SURFACE
LOW WILL MOVE NORTHEAST THROUGH THE REGION TODAY...ALONG WITH A
CLOSED UPPER LOW...KEEPING THE WEATHER UNSETTLED IN THE NEAR TERM.
AS THE UPPER LOW DEEPENS AND PUSHES EAST TODAY...COLDER AIR WILL
SETTLE INTO THE REGION...WITH TEMPERATURES GRADUALLY FALLING
THROUGHOUT THE DAY. ENOUGH COLD AIR SHOULD WORK ITS WAY IN LATE
TONIGHT FOR A RAIN/SNOW MIX TO FORM ABOVE 3000 FEET...AND SNOW ABOVE
3500 FEET. MODELS SEEM TO BE A BIT SLOWER IN THE TIMING OF THIS
COLDER AIR INTO THE REGION THAN YESTERDAY...AND AS A
RESULT...CHANGEOVER TO SNOW WILL BE LATER...WHEN BETTER MOISTURE
WILL BE BEGINNING TO PULL OUT. AS A RESULT...HAVE LITTLE TO NO SNOW
ACCUMULATION FORECAST FOR TONIGHT.

STILL LOOKING LIKE DECENT QPF EVENT FOR TODAY. GENERALLY EXPECTING
AROUND ANOTHER 1 TO 1.3 INCHES ON TOP OF WHAT HAS ALREADY BEEN
RECEIVED OVERNIGHT...WITH LESSER AMOUNTS OVER SW VA AND PARTS OF THE
SOUTHERN COAL FIELDS...AS THEY SHOULD BE DRY SLOTTED SOME OF TODAY.
FLASH FLOODING DOESNT LOOK TO BE A CONCERN SO MUCH AS JUST GENERAL
RISES ON CREEKS AND STREAMS...AND OF COURSE PONDING OF WATER IN LOW
LYING SPOTS. WILL KEEP THE FFA HEADLINE FOR NOW AS TO PREVENT
CONFUSION BY ISSUING A WHOLE NEW PRODUCT...BUT WILL EXTEND THE
PRODUCT UNTIL 04Z TO COVER PRETTY MUCH THE ENTIRE EVENT.

LOW PRESSURE WILL BEGIN TO PULL OFF TO THE NORTHEAST LATE
TONIGHT...WITH A GRADUAL DRYING AND CLEARING FROM WEST TO EAST. A
FEW LIGHT UPSLOPE SHOWERS WILL CONTINUE TO REMAIN OVER THE MOUNTAINS
THROUGH THE NIGHT. THINKING FOG DEVELOPMENT SHOULDNT BE MUCH OF A
PROBLEM TONIGHT...AS NOT EXPECTING ENOUGH CLEARING...AND EXPECTING
ATMOSPHERE TO REMAIN RELATIVELY STIRRED IN VICINITY OF LOW. KEPT
OVERNIGHT LOW TEMPERATURES RATHER MILD DUE TO EXPECTED CLOUD COVER.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WET SYSTEM SLOWLY PULLS AWAY WED AND WED NT.  ABUNDANT LOW LEVEL
MOISTURE WRAPPING AROUND SYSTEM IN THE DEEP CYCLONIC FLOW WARRANTS
CAT POPS IN THE MOUNTAINS TAPERING OFF QUICKLY GOING W ACROSS THE
LOWLANDS.  ALSO ADDED CLOUDS TO THE FORECAST TO REFLECT THE LOW
LEVEL MOISTURE...ALONG WITH DRIZZLE.

CLEARING TAKES PLACE WED NT AS THE SYSTEM PULLS OUT...YIELDING TO
HIGH PRESSURE.  WITH ALL OF THE DAMPNESS...CLEARING AND LITTLE WIND
SPELLS AREAS OF DENSE FOG BY THU MORNING.  CUT IT OFF BY 6 AM ON
ACCOUNT OF THE ALL DAY WORDING THAT COMES OUT AT THAT FORECAST
PROJECTION.

NEXT SYSTEM ARRIVES FRI AND MOVES THROUGH FRI NT.  THIS LOOKS LIKE
ANOTHER CLOSED OFF OCCLUDED SYSTEM...BUT THIS TIME...THE LOW CENTER
TRACKS WELL N OF THE AREA.  AT THIS TIME...GFS INDICATES THETA E
RIDGE JUST AHEAD OF OCCLUSION COMING THROUGH LATE FRI NT WITH
MINIMAL INSTABILITY.  PUSHED ONSET OF PRECIPITATION CHANCE WITH THIS
SYSTEM TO THE DAYTIME ON FRI.  ALL IN ALL DO NOT EXPECT MUCH OF A
SEVERE NOR A WATER THREAT WITH THIS SPRING SYSTEM.

LOWERED TEMPERATURES A BIT MAINLY VIA MET GUIDANCE.  THE MOUNTAINS
IN PARTICULAR ON WED SHOULD HAVE A LIMITED DIURNAL RISE GIVEN THAT
AREA WILL BE ENSHROUDED IN CLOUD ALL DAY.  VALLEYS SHOULD DECOUPLE
WED NT AND EVEN THU NT.  THE EXCEPTION IS ON FRI...RAISED HIGHS THAT
DAY IN S FLOW AHEAD OF THE NEXT SYSTEM...WHICH WAS SLOWED.  HPC LOWS
PREVIOUSLY PAINTED IN FOR FRI NT STILL LOOK REASONABLE.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
USED HPC GUIDANCE FOR THE MOST PART WITH EXTENDED MODELS GENERALLY
IN LINE ON SYSTEM PASSAGE OVER THE WEEKEND. SOME SNOW CHANCE IN
MOUNTAINS SATURDAY NIGHT AND SUNDAY NIGHT WITH 850 ZERO SOUTH OF
REGION. WITH SVR WX THIS AFTERNOON GETTING LONG RANGE OUT BY EARLY
AFTERNOON.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHOWERS...SOME HEAVY AT TIMES...WILL CONTINUE TO AFFECT THE REGION
THROUGH TONIGHT AS AN UPPER LOW ROTATES THROUGH THE REGION. DRY
SLOT HAS FORMED THIS MORNING ACROSS MUCH OF WEST VIRGINIA AND
SOUTHWEST VIRGINIA...HOWEVER...WITH SATURATED AIR IN PLACE...MANY
LOCATIONS CONTINUE TO REMAIN MVFR AND IFR. THIS DRY SLOT WILL FILL
BACK IN WITH PRECIPITATION AFTER 14Z. EXPECT WIDESPREAD MVFR AND
IFR CIGS THROUGH AT LEAST 06Z WEDNESDAY...WHEN CONDITIONS WILL GRADUALLY
IMPROVE FROM WEST TO EAST AS THE UPPER LOW DEPARTS TO THE EAST.

FOG DEVELOPMENT IS NOT ANTICIPATED WEDNESDAY MORNING DESPITE
PARTIAL CLEARING IN THE WEST AS ENOUGH CLOUD COVER AND WINDS ARE
EXPECTED TO REMAIN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z
WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF LOWER CEILINGS REMAINS TRICKY. CIGS
MAY NOT REMAIN AS LOW AS FORECAST...OR MAY CLEAR QUICKER THAN
FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  M    M    M    M    M    M    M    L    L    M    L    M
HTS CONSISTENCY  H    H    H    H    H    H    M    H    H    H    M    H
BKW CONSISTENCY  M    M    M    H    H    H    H    H    H    H    L    M
EKN CONSISTENCY  M    M    H    M    M    M    H    H    H    H    M    M
PKB CONSISTENCY  L    M    M    M    M    M    M    M    M    M    M    H
CKB CONSISTENCY  H    H    H    H    L    L    H    H    H    H    M    H

AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN SHOWERS AND DRIZZLE IN THE MOUNTAINS THROUGH
WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
     024>031.
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
     083>087.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...SL
SHORT TERM...TRM
LONG TERM...AAR
AVIATION...SL
Hazardous weather outlook, Apr 12, 4:26 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 AM EDT TUE APR 12 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031-
130830-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
426 AM EDT TUE APR 12 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ032>040-046-047-130830-
DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
426 AM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:43 AM EDTAreal Flood WarningRLXBoyd, Carter, Greenup6 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.